OKEECHOBEE COUNTY, Fla. — The Okeechobee County Sheriff's Office has issued an overdose alert after a rash of recent opioid overdoses, including one death and another incident that harmed a deputy.
According to the sheriff's office, deputies responded to eight overdoses in just three days, all of which involved heroin or other dangerous drugs mixed with fentanyl, a deadly synthetic opioid.
In one case, a responding deputy came in contact with a powerful opioid and was treated by paramedics, but was not seriously hurt.
The sheriff's office said, of the eight cases, deputies responded to the same address three times in two days.
On Sept. 28, a 911 call was received around 5 p.m. about a woman who had overdosed. Less than four hours later, a second 911 call came in around 8:45 p.m. about a man who had overdosed at the same address.
Then on Sept. 29, a third 911 call came in about the same man overdosing less than 24 hours later.
Narcan, a life-saving medication to treat opioid overdoses, was used to revive all the patients. However, in one case, an opioid user died, according to the sheriff's office.
Sheriff Noel E. Stephen released this statement about the overdoses: